MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 CORING TOOL; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 CORING TOOL; VENTRICULAR (ASSIST) BYPASS
Model Number 10005872
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the surgeon was utilizing the coring tool and it required more than 3 rotations once the helix was in the ventricle.Post-operative the patient was doing well.The malfunction did not result in prolonged surgery time and the product will not be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a specific cause for the reported difficulty coring the apex of the patient¿s heart with the heartmate coring tool could not be conclusively determined through this evaluation.The coring tool was not returned, and no photos of the event were submitted for evaluation.The patient remains ongoing with no further issues reported at this time.The coring tool was not returned for evaluation.The device history records for lot number 8379685 were reviewed and showed no deviations from manufacturing or qa (quality assurance) specifications.The heartmate 3 left ventricular assist system (hm3 lvas) instructions for use (ifu) is currently available.Section 5 of the ifu provides instructions on all surgical procedures, including preparing the ventricular apex site and inserting the pump in the ventricle.The heartmate 3 coring tool ifu contains information needed to properly and safely use the heartmate 3 coring tool to core the left ventricle and remove cored tissue.The ifu instructs the user to notify thoratec personnel if there is a change in how the device works, sounds, or feels.The ifu also states that ¿if resistance is felt while removing the coring tool from the ventricle then the tissue may not be fully cored¿ and provides instructions on how to cut the remaining tissue.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 CORING TOOL
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15552113
Report Number2916596-2022-14395
Device Sequence Number5959593
Product Code DSQ
UDI-Device Identifier00813024013075
UDI-Public00813024013075
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model Number10005872
Device Catalogue Number10005872
Device Lot Number8379685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight85 KG
Patient RaceWhite